Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
javahoe

accutane and scarring

Hi everyone, I'm so glad I found this site as I was feeling so alone in my acne battle. My acne began at age 20 and has progressed from mild pimples that cleared in days and did not scar to mod/severe cystic acne that takes weeks to heal and leaves me scarred. I am debating whether I should start accutane and would greatly appreciate any advice. Thanks in advance for all your help.

Here's my story:

I was clear until junior year of college, when I began to get pimples. The pimples were never greatly severe and I was able to control it with proactiv and other OTC stuff. I dabbled with antiobiotics, but wasn't really good at taking it consistently. Nevertheless, I had a period when my skin was completely clear - the summer after I graduated from college. I remember eating healthy and exercising a lot that summer.

After that summer it was all downhill. My pimples have grown progressively worse in that they would come more frequently and take longer to heal. Over the past year I have developed cyctic/nodular acne that is causes painful lesions that takes weeks to heal and leaves scars when they eventually do. My skin is currently scarred from my cystic acne and I am desperate to find something that would stop my cystic acne. My major concern is the scarring - I wouldn't mind pimples, which do not scar.

I have read a lot about accutane's side effects and I am willing to take the risks, but my concern is the effect of accutance on scarring. Right now I am not on accutane, but only retin-a and antibiotics. I have noticed that some of my scars get somewhat better with time, i.e., while the scars are still there, the depressions fill in a little. I know that my scars will never completely go away but I am hoping that with time, the scars can heal themselves to the point where it can be minimally noticeable with makeup.

I am afraid that if I use accutane, what little function my body has to heal scars will be completely eradicated since accutane has a systemic effect on your bodily functions. My questions are:

1. Does anyone know how the body heals acne scars and whether accutane prevents or demolishes this healing effect?

2. Can accutane cause even more scarring?

3. Once my acne is under control, I will be getting dermabrasion (or the like) to help my scars. Does anyone know whether accutane causes changes in the skin/body that decreases the effect of these procedures? (I know about the 6 month waiting period.)

I'm really sorry for the long post but I am really desperate for some help. Thanks again for any suggestions.

Share this post


Link to post
Share on other sites

i think accutane helps everyone, but the IB can really be devastating.Take me for example, i had 1-2 pimples but an oily face before accutane, now im in month 3 and my acne has deproved maybe 20times?For every 1 zit i had before i have 20 red marks more due to the IB.And im still breaking out.I think it'll work though but the sacrifice was just too great

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×